Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 158, NWS Jackson, MS

October 12, 2009Ashley County, Arkansas; Morehouse Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Oct 12, 2009, 11:03 AM CDT for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 12, 2009, 11:03 AM CDT (16:03 UTC)
Expired
Oct 12, 2009, 4:00 PM CDT
In force
5 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Morehouse Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 185 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 12, 12:42 PM CDTFLASH FLOODCrossett, ARNUMEROUS STREETS COVERED WITH WATER IN TOWN ALONG WITH ASHLEY COUNTY ROADS 63..45...485...488 AND 20 INUNDATED BY WATER.
Oct 12, 12:42 PM CDTFLASH FLOODOld Milo, ARSEVERAL STREETS COVERED BY WATER MAKING TRAFFIC IMPASSABLE IN TOWN.
Oct 12, 1:06 PM CDTFLASH FLOOD5 E Bastrop, LAMULTIPLE LOCATIONS OF WATER OVER HIGHWAY 2 EAST OF BASTROP.
Oct 12, 1:06 PM CDTFLASH FLOOD7 N Bastrop, LAMULTIPLE LOCATIONS OF WATER OVER HIGHWAY 425 NORTH OF BASTROP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 99 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 121603
FFWJAN
ARC003-LAC067-121900-
/O.NEW.KJAN.FF.W.0158.091012T1603Z-091012T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CDT MON OCT 12 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BASTROP...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...NORTH
  CROSSETT...HAMBURG...CROSSETT...

* UNTIL 200 PM CDT

* AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN 23 MILES SOUTHWEST OF      
  WEST CROSSETT...OR 12 MILES WEST OF HUTTIG. THE STORMS WERE MOVING 
  NORTHEAST AT 25 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE     
  ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BERLIN...SNYDER...OLD MILO...PORTLAND...PARKDALE...MONTROSE AND
  FOUNTAIN HILL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL TWO TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3331 9197 3340 9195 3339 9145 3299 9143
      3290 9149 3286 9156 3264 9164 3262 9170
      3257 9174 3257 9181 3253 9185 3255 9188
      3254 9191 3267 9191 3271 9197 3271 9205
      3302 9207 3304 9210 3320 9212

$$

BK
2 follow-up statements
000 
WGUS74 KJAN 121750
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT MON OCT 12 2009

ARC003-LAC067-121900-
/O.CON.KJAN.FF.W.0158.000000T0000Z-091012T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-MOREHOUSE LA-
1250 PM CDT MON OCT 12 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
ASHLEY COUNTY...AND MOREHOUSE PARISH...

AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN NEAR BASTROP. 
THE STORMS WERE MOVING NORTHEAST AT 25 MPH. ESTIMATED RADAR RAINFALL 
AMOUNTS...ON THE ORDER OF ONE TO TWO INCHES...HAVE OCCURRED IN THE 
PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JONES...BEEKMAN...BERLIN...SNYDER...OLD MILO...WILMOT...WEST
CROSSETT...PORTLAND...PARKDALE...NORTH CROSSETT...MONTROSE...
HAMBURG...FOUNTAIN HILL AND CROSSETT

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3331 9197 3340 9195 3339 9145 3299 9143
      3290 9149 3286 9156 3264 9164 3262 9170
      3257 9174 3257 9181 3253 9185 3255 9188
      3254 9191 3267 9191 3271 9197 3271 9205
      3302 9207 3304 9210 3320 9212

$$

BK
000 
WGUS54 KJAN 121845
FFWJAN
ARC003-LAC067-122100-
/O.EXT.KJAN.FF.W.0158.000000T0000Z-091012T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT MON OCT 12 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BASTROP...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...NORTH
  CROSSETT...HAMBURG...CROSSETT...

* UNTIL 400 PM CDT

* AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN NEAR HUTTIG. THE    
  STORMS WERE MOVING NORTHEAST AT 25 MPH. ESTIMATED RADAR RAINFALL   
  AMOUNTS...ON THE ORDER OF ONE TO TWO INCHES...HAVE OCCURRED IN     
  THE PAST HOUR. LOCAL LAW ENFORCEMENT HAS REPORTED LOCALIZED        
  FLOODING OF COUNTY ROADS ACROSS THE WARNED AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JONES...BEEKMAN...BERLIN...SNYDER...OLD MILO...PORTLAND...
  PARKDALE...MONTROSE AND FOUNTAIN HILL

HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
TWO HOURS WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3331 9197 3340 9195 3339 9145 3299 9143
      3290 9149 3286 9156 3264 9164 3262 9170
      3257 9174 3257 9181 3253 9185 3255 9188
      3254 9191 3267 9191 3271 9197 3271 9205
      3302 9207 3304 9210 3320 9212

$$

BK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 11:00 AM CDT, 3 minutes earlier.

Area forecast discussion, Oct 12, 11:00 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1100 AM CDT MON OCT 12 2009

.UPDATE...SOGGY COLUMBUS DAY MORNING FOR THE NORTHERN HALF OF THE
CWA AS SEVERAL INCHES OF RAIN HAS FALLEN NEAR A LINE FROM BASTROP LA
TO GRENADA MS. ALTHOUGH SATELLITE IMAGERY/RIC ANALYSIS SHOWS THE
BULK OF THE SHORTWAVE LAST NIGHT HAS SHIFTED EAST OF OUR CWA...THE
RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET WAS STILL OVER THE AREA
AND DEEP SOUTHWEST FLOW WAS STILL CONTRIBUTING TO RAINFALL
PRODUCTION OVER OUR CWA. A FEW ELEVATED THUNDERSTORMS WERE BEING
OBSERVED BUT NORTH OF INTERSTATE 20 BUT MODERATE TO HEAVY RAIN IS
EXPECTED TO PREVAIL. THE FLASH FLOOD WATCH WAS ISSUED EARLIER THIS
MORNING AND WILL BE MAINTAINED THROUGH THE AFTERNOON. SURFACE
ANALYSIS SHOWS A RIDGE OF HIGH PRESSURE STILL NOSING INTO OUR AREA
FROM THE NORTHEAST RESULTING IN A LIGHT NORTHEAST WIND OVER THE CWA
INSTEAD OF SOUTHEAST WIND THAT WAS EXPECTED FROM SUNDAYS FORECAST.
THIS NORTHEAST FLOW HAS KEPT THE WARM FRONT FARTHER SOUTH THAN
EXPECTED. THE WARM FRONT WAS NOTED NEAR THE INTERSTATE 10 CORRIDOR.
DESPITE THE WARM FRONT STAYING SOUTH AND THE LIGHT NORTHEAST SFC
FLOW...OUR PWS HAVE INCREASED TO TWO INCHES PER THE 12Z JAN
SOUNDING. MODEL CONSENSUS SHIFTS THE FOCUS FOR RAINFALL THIS
AFTERNOON TO THE SOUTH AND CURRENT FORECAST HANDLES THIS. HAVE
UPDATED FORECAST THOUGH TO LOWER AFTERNOON HIGHS AND HOLD THICKER
CLOUD COVER OVER THE AREA. SITES IN THE NORTH SHOULD BE HELD TO THE
60S TODAY. UPDATES HAVE BEEN POSTED. /22/

&&

.PREVIOUS DISCUSSION...SHORT TERM...TODAY THROUGH TUESDAY
NIGHT...WET WEATHER WILL BE THE RULE IN THE SHORT TERM. WIDESPREAD
RAINFALL CURRENTLY ACROSS NRN ZONES WILL DECREASE IN COVERAGE AS THE
BACK EDGE OF THE SHORTWAVE MOVES INTO THE AREA BY EARLY AFTERNOON.
850 MB WIND FLOW WILL ALSO DECREASE AND VEER TO THE W/SW TODAY TO
DECREASE LIFT ACROSS THE BOUNDARY TODAY. HOWEVER...WILL SEE HIGH
RAIN CHANCES BEFORE THE SHORTWAVE LIFTS THROUGH AND HAVE INCREASED
POPS OVER MAV VALUES FOR TODAY OVER NRN ZONES. HIGH RAIN CHANCES
WILL CONTINUE FROM THE SOUTH TODAY AS THE WARM FRONT LOCATED IN THE
VICINITY OF THE COAST THIS MORNING SHIFTS NWD. EXPECT DEEPENING
MOISTURE IN THE WARM SECTOR THAT RESULTS OVER SRN ZONES FOR
INCREASING 850 MB THETAE VALUES BUT LIMITED LAPSE RATES. EXPECT A
FEW RUMBLES OF THUNDER WITH THE BEST CHANCE OF CONVECTION OVER SRN
ZONES THIS AFTERNOON BUT SEVERE CONVECTION IS NOT LIKELY. THE
FRONTAL BOUNDARY SLIPS BACK SWD TONIGHT. WEAK SURFACE RIDGING DROPS
INTO THE MID MS VALLEY REDUCING PW VALUES OVER THE AREA.

WEAK WAVES WILL CONTINUE TO TRACK ACROSS THE REGION...PUSHING
THROUGH WEAK UPPER RIDING THAT DEVELOPS OVER THE AREA TUESDAY. 850
MB FLOW WILL INCREASE DURING THE DAY AHEAD OF THE DEVELOPING LOW
PRESSURE SYSTEM UPSTREAM AND THE FRONTAL BOUNDARY WILL LIFT NWD
AGAIN INTO THE REGION. WILL SEE INCREASING MOISTURE AND INCREASING
ISENTROPIC LIFT TUESDAY AND HAVE FOLLOWED SLIGHTLY WETTER POPS OVER
LATEST MAV GUIDANCE. MOISTURE CONTINUES TO INCREASE TUESDAY NIGHT
WITH PRECIPITABLE WATER VALUES 2 INCHES OR HIGHER ACROSS THE AREA
WHEN THE SRN FRINGES OF THE NEXT WAVE SWEEP THROUGH.

LONG TERM...WEDNESDAY THROUGH MONDAY...SURFACE FRONT WILL CONTINUE
TO EXTEND ACROSS THE NORTHERN PORTIONS OF THE AREA ON WEDNESDAY WITH
A STRONG SHORT WAVE AND ASSOCIATED SURFACE LOW EXITING THE AREA BY
LATE WEDNESDAY AFTERNOON. THE FRONT WILL CONTINUE TO EXTEND ACROSS
THE AREA WEDNESDAY NIGHT WITH SHOWERS CONTINUING ALONG THE BOUNDARY
INTO THURSDAY MORNING. THE GFS/EURO/NAM ARE IN PRETTY GOOD AGREEMENT
THAT THE COLD FRONT WILL FINALLY MAKE A PUSH SOUTH ACROSS THE AREA
THURSDAY AFTERNOON AND EVENING AS THE UPPER TROUGH DEEPENS AND
BEGINS TO MOVE EAST. ABUNDANT MOISTURE WILL BE AVAILABLE ON THURSDAY
WITH PWATS ABOVE 2 INCHES OVER MOST OF THE AREA. WITH UNIDIRECTIONAL
FLOW ACROSS THE AREA...HEAVY RAINFALL WILL BE POSSIBLE AS STORMS
TRAIN ALONG THE BOUNDARY. ML CAPES OF 2000-2500 J/KG AND DECENT
SPEED SHEAR WILL SUPPORT STRONG TO SEVERE STORMS ALONG AND AHEAD OF
THE BOUNDARY...SO WILL CONTINUE THE MENTION OF THIS IN THE HWO.

A FEW SHOWERS WILL BE POSSIBLE EARLY ON FRIDAY BEFORE MUCH DRIER AIR
MOVES IN DURING THE DAY ON FRIDAY WITH PWATS FALLING DOWN NEAR 0.5
INCH. ALONG WITH IT WILL BE MUCH COOLER AIR WITH HIGHS IN THE LOW
60S ACROSS MUCH OF THE AREA. THE GFS/EURO INDICATE H925 TEMPS BELOW
3C OVER MUCH OF THE AREA BY SATURDAY MORNING...BUT WITH THE WINDS
REMAINING UP THERE SHOULD BE ENOUGH MIXING TO KEEP TEMPS UP A BIT
BUT STILL WELL BELOW WHAT MEX GUIDANCE INDICATES. SATURDAY WILL BE
COOL WITH HIGHS GENERALLY IN THE UPPER 50S TO LOW 60S ACROSS THE
AREA. GFS/EURO INDICATE THAT THE SURFACE HIGH WILL SHIFT OVER THE
AREA SATURDAY NIGHT AND THIS SHOULD ALLOW THE WINDS TO CUT OFF AND
THUS OVERNIGHT TEMPS WILL AGAIN BE COOLER WITH LOWS IN THE UPPER 30S
IN THE NORTH TO LOW 40S IN THE SOUTH. MADE SIGNIFICANT CUTS TO MEX
GUIDANCE HIGHS AND LOWS THROUGH THE WEEKEND. THE HIGH SHIFTS TO THE
EAST ON MONDAY AND SOUTHEASTERLY WARMER FLOW WILL RETURN TO THE
ARKLAMISS./15/

&&

.AVIATION...A LARGE AREA OF MODERATE RAIN WAS COVERING THE NORTHERN
HALF OF THE AREA THIS MORNING WITH A FEW EMBEDDED THUNDERSTORMS NEAR
INTERSTATE 20. THIS HAS LED TO WIDESPREAD IFR/LIFR CIGS THIS MORNING
WITH BKN-OVC DECKS BELOW 1000 FEET. AREAS OF MVFR VSBYS WERE ALSO
BEING OBSERVED ACROSS THE AREA IN THE HEAVIER RAINFALL. ALTHOUGH THE
UPPER LEVEL DISTURBANCE HAS SHIFTED EAST OF THE AREA WIDESPREAD
RAINFALL WILL BE SLOW TO END IN THE NORTH AND SPREAD FARTHER SOUTH
THROUGH THE AFTERNOON. RAIN WILL PREVAIL BUT A ISOLATED
THUNDERSTORMS WILL ALSO BE POSSIBLE...ESPECIALLY FOR AREAS SOUTH OF
INTERSTATE 20. RAIN CHANCES WILL DECREASE TONIGHT. WILL SEE
WIDESPREAD IFR/LIFR CIGS LATE TONIGHT WITH OCNL MVFR VSBYS IN
FOG...LOCALLY LOWER IN THE REMAINING SHOWERS. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  64  80  70 /  97  54  74  78
MERIDIAN      74  62  80  67 / 100  47  58  79
VICKSBURG     76  63  79  70 /  92  57  83  77
HATTIESBURG   78  68  83  69 /  92  44  64  57
NATCHEZ       77  66  81  72 /  99  72  86  67
GREENVILLE    71  59  75  67 /  98  37  78  85
GREENWOOD     70  59  76  67 /  98  35  67  85

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR
MSZ018-019-025>037-040>042.

LA...FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009.

AR...FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.

&&

03/15
Hazardous weather outlook, Oct 12, 7:22 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
722 AM CDT MON OCT 12 2009

LAZ015-016-023>026-MSZ038-039-043>066-072>074-131230-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
722 AM CDT MON OCT 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

PERSISTENT PERIODS OF RAINFALL WILL RESULT IN PONDING WATER ON
ROADWAYS AND IN LOW LYING AREAS TODAY...ESPECIALLY OVER AREAS NORTH
OF INTERSTATE 20. RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE
ACROSS THE ARKLAMISS TODAY. A WEATHER DISTURBANCE WILL TRACK ACROSS
AREAS NORTH OF INTERSTATE 20 THIS MORNING AND AN ADVANCING WARM
FRONT WILL MAINTAIN RAIN CHANCES OVER THE ENTIRE AREA THIS AFTERNOON
AND EVENING. RAINFALL WILL DECREASE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF HEAVY RAINFALL AND ISOLATED THUNDERSTORMS WILL REDEVELOP
TUESDAY...RESULTING IN THE POSSIBILITY OF LOCAL FLOODING ON ROADWAYS
AND IN LOW LYING AREAS GIVEN THE SATURATED CONDITIONS CURRENTLY IN
PLACE. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SOUTH OF
INTERSTATE 20. A WARM FRONT WILL LIFT INLAND DURING THE DAY AND
INCREASING SOUTHERLY FLOW UP AND OVER THE BOUNDARY WILL RESULT IN
WIDESPREAD RAINFALL AND ISOLATED STRONG STORMS.

ON THURSDAY...A VIGOROUS UPPER LEVEL DISTURBANCE AND STRONG COLD
FRONT WILL MOVE ACROSS THE REGION. INSTABILITY AND STRONG WINDS ALOFT
AHEAD OF THE FRONT WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS
ACROSS THE AREA ON THURSDAY. HEAVY RAINFALL WILL BE POSSIBLE NORTH OF
INTERSTATE 20 BRINGING MORE RISK OF FLASH FLOODING TO THESE AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

ARZ074-075-LAZ007>009-MSZ018-019-025>037-040>042-131230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-
SHARKEY-YAZOO-
722 AM CDT MON OCT 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

PERSISTENT PERIODS OF RAINFALL MAY RESULT IN FLOODING TODAY OVER
NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND NORTHWEST
MISSISSIPPI TODAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS
ALONG AND NORTH OF A LINE FROM BASTROP TO YAZOO CITY TO COLUMBUS. THE
PRIMARY FLOODING RISK WILL OCCUR THROUGH NOON. A WEATHER DISTURBANCE
WILL TRACK ACROSS AREAS NORTH OF INTERSTATE 20 THIS MORNING AND AN
ADVANCING WARM FRONT WILL MAINTAIN RAIN CHANCES OVER THE ENTIRE AREA
THIS AFTERNOON AND EVENING. RAINFALL WILL DECREASE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF HEAVY RAINFALL AND ISOLATED THUNDERSTORMS WILL REDEVELOP
TUESDAY...RESULTING IN THE POSSIBILITY OF LOCAL FLOODING ON ROADWAYS
AND IN LOW LYING AREAS GIVEN THE SATURATED CONDITIONS CURRENTLY IN
PLACE. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SOUTH OF
INTERSTATE 20. A WARM FRONT WILL LIFT INLAND DURING THE DAY AND
INCREASING SOUTHERLY FLOW UP AND OVER THE BOUNDARY WILL RESULT IN
WIDESPREAD RAINFALL AND ISOLATED STRONG STORMS.

ON THURSDAY...A VIGOROUS UPPER LEVEL DISTURBANCE AND STRONG COLD
FRONT WILL MOVE ACROSS THE REGION. INSTABILITY AND STRONG WINDS ALOFT
AHEAD OF THE FRONT WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS
ACROSS THE AREA ON THURSDAY. HEAVY RAINFALL WILL BE POSSIBLE NORTH OF
INTERSTATE 20 BRINGING MORE RISK OF FLASH FLOODING TO THESE AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Local storm report, Oct 12, 7:46 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
746 AM CDT MON OCT 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     HEAVY RAIN       COLUMBUS                33.51N 88.40W
10/12/2009  U0.00 INCH       LOWNDES            MS   EMERGENCY MNGR

            MINOR STREET FLOODING

&&

BURSE
Local storm report, Oct 12, 7:48 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
748 AM CDT MON OCT 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HEAVY RAIN       LAKE VILLAGE            33.32N 91.28W
10/12/2009  U0.00 INCH       CHICOT             AR   EMERGENCY MNGR

            MINOR FLOODING ON COUNTY ROADS AND HIGHWAY 65

&&

BURSE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 7:03 AM CDTFlash Flood WatchJANAshley, Chicot9 hr
Oct 12, 7:25 AM CDTFlash Flood WarningJANChicot2 hr
Oct 12, 9:29 AM CDTFlash Flood WarningJANChicot5 hr

Nearby

Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.